Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 278, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2014, 8:15 PM MDT for Garden County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 8:15 PM MDT (02:15 UTC)
- Expired
- Aug 6, 2014, 9:00 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 172 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
415
WUUS53 KLBF 070215
SVRLBF
NEC069-070300-
/O.NEW.KLBF.SV.W.0278.140807T0215Z-140807T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 PM MDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 900 PM MDT
* AT 813 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF LISCO...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LISCO AROUND 820 PM MDT.
OSHKOSH AROUND 845 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SUGAR LOAF HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4179 10267 4144 10199 4135 10259 4137 10263
4139 10262 4140 10264 4174 10265 4176 10268
4178 10268
TIME...MOT...LOC 0215Z 297DEG 31KT 4156 10266
HAIL...0.75IN
WIND...70MPH
$$
SPRINGER2 follow-up statements
806
WWUS53 KLBF 070245
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT WED AUG 6 2014
NEC069-070300-
/O.CON.KLBF.SV.W.0278.000000T0000Z-140807T0300Z/
GARDEN NE-
845 PM MDT WED AUG 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GARDEN COUNTY UNTIL 900 PM MDT...
AT 843 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LISCO...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OSHKOSH AROUND 900 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SUGAR LOAF HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4179 10267 4144 10199 4135 10259 4137 10263
4139 10262 4140 10264 4174 10265 4176 10268
4178 10268
TIME...MOT...LOC 0245Z 274DEG 24KT 4147 10253
HAIL...0.75IN
WIND...60MPH
$$
SPRINGER061
WWUS53 KLBF 070256
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 PM CDT WED AUG 6 2014
NEC069-070306-
/O.EXP.KLBF.SV.W.0278.000000T0000Z-140807T0300Z/
GARDEN NE-
856 PM MDT WED AUG 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GARDEN COUNTY WILL
EXPIRE AT 1000 PM CDT/900 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4179 10267 4144 10199 4135 10259 4137 10263
4139 10262 4140 10264 4174 10265 4176 10268
4178 10268
TIME...MOT...LOC 0256Z 274DEG 24KT 4146 10243
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 5:30 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 6, 5:30 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 630 PM CDT WED AUG 6 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 330 PM CDT WED AUG 6 2014 PRECIPITATION CHANCES TO HEADLINE THE SHORT TERM DISCUSSION ...WITH A LESSER EMPHASIS PLACED ON FOG POTENTIAL THURSDAY MORNING. THIS EVENING AND TONIGHT...SHOWERS AND STORMS ARE CURRENTLY POPPING UP ACROSS THE WESTERN SANDHILLS AS A WEAK WAVE PROGRESSES TO THE EAST. THIS ACTIVITY SHOULD REMAIN ISOLATED AS DRY AIR IS ADVECTING IN FROM THE SOUTHWEST. CURRENT MESOANALYSIS SUPPORTS AT LEAST A MENTION OF A STRONG STORM OR TWO...DESPITE RATHER WEAK LOW AND MID LEVEL LAPSE RATES AND ONLY MODEST SHEAR...INSTABILITY HAS INCREASED SOME ACROSS SOUTHWEST NEBRASKA AND THE EASTERN PANHANDLE...A WET MICROBURST OR SUB-SEVERE HAIL WOULD BE POSSIBLE IF A STORM WERE TO REALLY GET GOING. PWATS HAVE DECREASED NOTICEABLY FROM YESTERDAY...BUT STILL LINGERING IN THE 1.25-1.50" RANGE...AND WITH SLOWER THAN AVERAGE STORM MOTIONS...HEAVY RAIN IS POSSIBLE. THURSDAY...PROGRESSIVE QUASI-ZONAL FLOW ALOFT WILL USHER ANOTHER WEAK MID-LEVEL IMPULSE ACROSS THE CENTRAL PLAINS...PROVIDING FOR INCREASING CHANCES OF SHOWERS AND STORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND POSSIBLY SEVERE WEATHER. WITHIN A WEAK LOW LEVEL UPSLOPE REGIME...FORCING FOR ASCENT SHOULD BECOME MAXIMIZED DURING THE AFTERNOON HOURS...WITH STORM FORMATION FAVORING A STALLED HIGH PLAINS BOUNDARY. IF SUFFICIENT CLEARING OCCURS...MODERATE TROPOSPHERIC DESTABILIZATION IS ANTICIPATED...WITH UPWARDS OF 1500 J/KG OF CAPE AVAILABLE. 0-6 KM BULK SHEAR IS SHOWN TO INCREASE IN EXCESS OF 35 KTS BY LATE AFTERNOON ACROSS WESTERN NEBRASKA...FURTHER SUPPORTING A SEVERE THREAT. HEAVY RAINFALL IS ALSO A CONCERN...ESPECIALLY BEYOND 00Z FRIDAY IF A CONVECTIVE COMPLEX FORMS. THE AVAILABLE CAPE IS SHOWN TO BE SPREAD THROUGH A LARGE LAYER OF THE TROPOSPHERE...WITH WARM CLOUD LAYERS OF 6000FT OR SO...BUT WHEN COMBINED WITH PWATS OF 1.25"-1.50" AND RELATIVELY SLOW STORM MOTIONS...MINOR FLOODING MAY BE POSSIBLE BEFORE 00Z FRIDAY. STRATUS AND/OR FOG IS ONCE AGAIN ANTICIPATED OVERNIGHT TONIGHT...GENERALLY FAVORING THE SREF WHICH INDICATES THE BEST OPPORTUNITY OF LOW CLOUDS ACROSS THE CENTRAL SANDHILLS AND POINTS NORTH OR EAST. THE PATTERN IS FAVORABLE WITH WEAK LOW LEVEL UPSLOPE OVERNIGHT...AND WITH THE RECENT RAINFALL...FOG SHOULD BE REALIZED. THE X-OVER TEMPERATURE IS GENERALLY IN THE MID 60S...OVERNIGHT LOWS SHOULD ECLIPSE THAT MARK. HIGHS ON THURSDAY WILL ONCE AGAIN BE MODERATED BY THE PRESENCE OF CLOUDS/SHOWERS AND WEAK EASTERLY UPSLOPE FLOW. HIGHS IN THE UPPER 70S TO LOWER 80S SHOULD PREVAIL FOR MOST OF THE SANDHILLS AND POINTS EAST...BUT ACROSS OUR FAR WESTERN AND SOUTHWEST ZONES...RETURN FLOW OFF THE HIGH PLAINS WILL HELP PUSH MAX T/S INTO THE MID 80S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 330 PM CDT WED AUG 6 2014 HIGHER CONFIDENCE FOR THE POTENTIAL OF A THUNDERSTORM COMPLEX DEVELOPING ACROSS SOUTHWEST NEBRASKA THURSDAY EVENING. MODELS ARE IN GOOD AGREEMENT WHERE CONVECTION THAT DEVELOPS ON THE HIGH PLAINS BY EVENING WILL DEVELOP EAST SOUTHEAST. AS THE H85 JETSTREAK STRENGTHENS TO 35-40 KTS SEE STORMS ONGOING TO EVOLVE TO CONVECTIVE COMPLEX THAT WILL MOVE SLOWLY SOUTHEAST THROUGH 06Z FOR LIKELY POPS OVER THE SOUTHWEST. FURTHER NORTH AND EAST OVERNIGHT POPS TAPERED OFF. BEYOND THUNDERSTORMS THE LOW CEILING WILL RETURN WESTWARD OVERNIGHT FOR STRATUS AND AREAS OF FOG FRIDAY MORNING. LOWS TEMPERATURES IN THE UPPER 50S TO MID 60S. LONG RANGE MODELS ARE SIMILAR WITH BUILDING HEIGHTS TO THE WEST FRIDAY THROUGH SUNDAY. THE STATIONARY/DECAYING FRONT LINGERS TO THE WEST THAT WILL REMAIN A FOCUS FOR THUNDERSTORMS EACH DAY. THE UPPER RIDGE BUILDS AND DEVELOPS EAST TO THE HIGH PLAINS MONDAY FOR MORE ISOLATED CONVECTION THROUGH WEDNESDAY. DAYTIME HIGHS TO TREND UPWARDS INTO THE 90S MONDAY THROUGH WEDNESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 629 PM CDT WED AUG 6 2014 SCATTERED THUNDERSTORMS IN WESTERN NEBRASKA ARE LIKELY TO DECREASE SIGNIFICANTLY IN COVERAGE AS THE HEAT OF THE DAY WANES. ACCORDING TO THE CURRENT RADAR TREND...THUNDERSTORMS IN AND AROUND OGA WILL MOVE NEAR LBF AROUND 01Z. HOWEVER...WITH THE COVERAGE BEING SPOTTY... THERE IS STILL UNCERTAINTY IF THUNDER WILL OCCUR AT LBF. STILL IT WILL BE CLOSE ENOUGH THAT INCLUDING VCTS IN THE TAF IS APPROPRIATE. LATER TONIGHT...WIDESPREAD STRATUS WILL BRING LOW CEILINGS TO MUCH OF CENTRAL AND NORTHERN NEBRASKA. IN THE NORTH...OUR CONFIDENCE IS HIGH THAT THE CEILINGS WILL BE BELOW 1000 FEET AGL. THAT WOULD INCLUDE VTN...ANW...ONL AND BBW. FARTHER SOUTH AND WEST...THAT IS...MHN...TIF...LBF AND OGA...THERE IS MORE UNCERTAINTY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JACOBS LONG TERM...KECK AVIATION...SPRINGER
Hazardous weather outlook, Aug 6, 2:05 PM MDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT WED AUG 6 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-072015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 305 PM CDT WED AUG 6 2014 /205 PM MDT WED AUG 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WESTERN NEBRASKA THROUGH LATE TONIGHT. SOME STORMS MAY PRODUCE VERY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL...ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY ACROSS SOUTHWEST NEBRASKA THURSDAY EVENING. SOME STORMS MAY BE STRONG TO SEVERE DURING THE LATE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. AS THE EVENING WEARS ON...HEAVY RAIN WILL BECOME THE MAIN THREAT...WITH SOME STORMS CAPABLE OF MINOR FLOODING. AFTER THURSDAY...THE ACTIVE WEATHER PATTERN CONTINUES WITH CHANCES OF THUNDERSTORMS EVERYDAY THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) SNIVELY
In the hours before
Special weather statement, Aug 6, 4:42 PM MDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 542 PM CDT WED AUG 6 2014 NEZ004-062330- SHERIDAN NE- 442 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERIDAN COUNTY UNTIL 530 PM MDT... AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF HAY SPRINGS...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD AND HAY SPRINGS AROUND 500 PM MDT. WALGREN LAKE STATE RECREATION AREA AROUND 510 PM MDT. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 91. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
Special weather statement, Aug 6, 4:49 PM MDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 449 PM MDT WED AUG 6 2014 NEZ035-036-057-059-062330- ARTHUR NE-KEITH NE-LINCOLN NE-MCPHERSON NE- 549 PM CDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR...SOUTHERN MCPHERSON...NORTHWESTERN LINCOLN AND EASTERN KEITH COUNTIES UNTIL 630 PM CDT/530 PM MDT/... AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PAXTON...OR 15 MILES EAST OF OGALLALA...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... PAXTON AROUND 515 PM MDT. SARBEN AROUND 520 PM MDT. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 140 AND 164. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 169 AND 211. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 18 AND 34. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.